Welcome to the Virtual MS Center!
Ask any question you want about Multiple Sclerosis and one of our experts will answer it as soon as possible.
Here is My Question:
I was diagnosed with MS in 2005. I have weakness in both legs and right arm. I took Tysabri for 13 months and stopped when JCV was positive. Took Aubagio for 6-8 months and stopped. Went back on Tysabrii with JCV index of 0.65. My JCV is now 1.54 with total of 39 infusions. I want to go on Ocrevus and would like to know the washout period for Tysabri and the risk of PML after starting Ocrevus.
I typically give rituximab/ocrevus 4 weeks after stopping Tysabri in order to prevent the ~50% chance of MS rebound disease activity (due to coming off Tysabri). The risk of PML for the 6 months after stopping Tysabri is roughly the same as it is for you on Tysabri currently. As you are probably aware, there has been 1 case each of PML on ocrevus and rituximab, but in each of these cases, the PML occurred within that 6 month window of stopping Tysabri (this leads me to believe the culprit is the Tysabri rather than these b-cell depleting biologics).
A. Scott Nielsen MD MMSc
Neurologist and MS Specialist at Kaiser Permanente
Comments are closed.
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.